Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2008, 4:03 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 4:03 PM MST (23:03 UTC)
- Expired
- Jul 27, 2008, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 69 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 272303
FFWTWC
AZC003-280200-
/O.NEW.KTWC.FF.W.0045.080727T2303Z-080728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
403 PM MST SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CORONADO NATIONAL MEMORIAL...
* UNTIL 700 PM MST
* AT 347 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS BEEN FALLING OVER SOUTHWEST COCHISE COUNTY
MAINLY IN THE VICINITY OF THE CORONADO NATIONAL MEMORIAL. RADAR
INDICATED THAT UP TO FOUR INCHES OF RAIN MAY HAVE FALLEN ON
MONTEZUMA CANYON ROAD THIS AFTERNOON. STAFF FROM THE CORONADO
NATIONAL MEMORIAL INDICATED THAT THE STREAM AND CREEKS WERE
RUNNING OR OVERFLOWING. DOPPLER RADAR ALSO INDICATED THAT HEAVY
RAIN MAY BE CAUSING FLASH FLOODING SOUTH OF TOMBSTONE AND ALONG
STATE HIGHWAY 92 BETWEEN PALOMINAS AND BISBEE. THUNDERSTORMS WITH
HEAVY RAIN THIS AFTERNOON HAVE BEEN MOVING OVER THE SAME SPOT AND
THIS WILL CONTINUE THROUGH THE AFTERNOON HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3140 11032 3144 11017 3168 11007 3135 10961
3134 11031
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 272354
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
454 PM MST SUN JUL 27 2008
AZC003-280200-
/O.CON.KTWC.FF.W.0045.000000T0000Z-080728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
454 PM MST SUN JUL 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR SOUTH
CENTRAL COCHISE COUNTY...
AT 442 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MODERATE AND HEAVY RAIN EXTENDS FROM CHARLESTON SOUTHEAST
TOWARD BISBEE. MOVEMENT OF THESE STORMS IS TO THE SOUTHEAST AROUND
10 TO 15 MPH. THESE STORMS WILL TRAIN OVER THE SAME SPOT...THUS
CONTINUING THE RISK OF FLASH FLOODING NEAR HIGHWAYS 80 AND 90.
FLOODING IS LIKELY OCCURRING ON HIGHWAY 92 BETWEEN PALOMINAS AND
BISBEE.
HEAVY RAIN HAS ENDED AT THIS TIME OVER THE CORONADO NATIONAL
MEMORIAL AREA WHERE UP TO FOUR INCHES MAY HAVE FALLEN THIS AFTERNOON
IN THIS VERY STEEP TERRAIN AREA. HIGH WATER IS LIKELY IMPACTING THE
MONTEZUMA CANYON ROAD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3140 11032 3144 11017 3168 11007 3135 10961
3134 11031
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 280202
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
702 PM MST SUN JUL 27 2008
AZC003-280210-
/O.EXP.KTWC.FF.W.0045.000000T0000Z-080728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
702 PM MST SUN JUL 27 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL COCHISE
COUNTY...
RAINFALL HAS ENDED ACROSS ALL OF SOUTHWEST AND SOUTH CENTRAL COCHISE
COUNTY AND WATER LEVELS IS CREEKS AND WASHES HAVING BEEN RECEDING.
THE THREAT OF FLASH FLOODING IS NOW OVER.
RUNOFF FROM THIS AFTERNOON STORMS WILL CONTINUE TO FLOW INTO THE SAN
PEDRO RIVER AND CAUSE INCREASE IN FLOW AT PALOMINAS AND ALSO AT
CHARLESTON.
LAT...LON 3140 11032 3144 11017 3168 11007 3135 10961
3134 11031
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:55 PM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 12:55 PM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1255 PM MST SUN JUL 27 2008 .SYNOPSIS...ENOUGH MOISTURE REMAINS ACROSS THE AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. A DRIER WESTERLY FLOW WILL SEE A DECREASE IN SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WORK WEEK WHILE ALLOWING HOTTER TEMPERATURES. && .DISCUSSION...LATEST MODELS CONTINUED TO ADVERTISE AN OVERALL DRYING TREND THE NEXT FEW DAYS AS HIGH PRESSURE STRENGTHENS AND BECOMES WELL ESTABLISHED OVER SOUTHWEST ARIZONA. THIS POSITIONING OF THE HIGH CENTER WILL MAINTAIN A DRY WEST TO NORTHWESTERLY FLOW OVER SOUTHEAST ARIZONA FOR LIMITED SHOWER AND THUNDERSTORM ACTIVITY THIS WEEK. ALONG WITH THE DRYING TREND...TEMPERATURES WILL BE HEATING UP. LATEST MOS GUIDANCE INDICATED THAT HIGHS WILL INCREASE ABOUT 5 DEGREES OVER READINGS OBSERVED IN MOST PLACES YESTERDAY. IN THE MEANTIME...STILL A RATHER MOIST AIRMASS IN PLACE TODAY WITH SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST ARIZONA...MAINLY EAST OF TUCSON. THE 12Z TUS UPPER-AIR SOUNDING SHOWED SOME DRYING ABOVE 10KFT BUT STILL A RATHER MOIST LOW-LEVEL PROFILE WITH A PWATER VALUE OF 1.74 INCHES. NOT TOO MUCH WARMING ALOFT YET...SO OVERALL THE THERMODYNAMICS LOOK GOOD FOR A FEW STORMS IN THE VALLEYS BASED ON SURFACE HEATING EVEN WITH A NORTHWEST STEERING FLOW. THUS...WILL KEEP ISOLATED POP VALUES IN THE FORECAST FOR REST OF TODAY FROM TUCSON WESTWARD. && .HYDROLOGY...THE MAIN CONCERN THROUGH THIS EVENING WILL BE THE UPPER GILA AND THE SAN FRANCISCO RIVERS AS HEAVY RAINFALL OVER A LARGE AREA LAST EVENING AND OVERNIGHT RESULTED IN SIGNIFICANT FLOWS. THE GILA RIVER AT DUNCAN CRESTED AROUND 230 AM MST THIS MORNING AT 14.23 FEET JUST BELOW FLOOD STAGE. THE GILA AT CLIFTON CRESTED AROUND 1120 AM MST BELOW BANKFULL AND THE GAGE AT SOLOMON WAS APPROACHING 11 FEET. STILL EXPECT THE SOLOMON POINT TO CREST BY 2 PM MST BELOW BANKFULL. RFC MODEL GUIDANCE KEEPS ALL GILA RIVER GAGES BELOW FLOOD STAGE FOR TODAY. HOWEVER...WILL NEED TO MONITOR CONDITIONS CLOSELY BECAUSE OF THE POTENTIAL FOR ADDITIONAL RAINFALL IN THE HEADWATERS THROUGH THE EVENING. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS EASTERN AREAS THIS MORNING...OTHERWISE DEBRIS CLOUDS WILL GRADUALLY CLEAR. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS THRU THIS EVENING. LCL CIGS BKN020 WITH VSBYS BELOW 2 MILES IN SHRA+. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 9:12 PM MST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 912 PM MST SAT JUL 26 2008 AZZ033-271400- TUCSON METRO/MARANA/GREEN VALLEY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-034-035-271400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032-271400- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-271400- WESTERN PIMA COUNTY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:55 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 110 min |
| Jul 26, 11:54 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 3 hr |
| Jul 27, 3:11 AM MST | River Flood Warning | TWC | Greenlee | 104 min |
| Jul 27, 12:23 PM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 27, 2:20 PM MST | Areal Flood Advisory | TWC | Cochise | 115 min |
| Jul 27, 3:28 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.